Asthma Allergy Immunology

Asthma Allergy Immunology

2018, Vol 16, Num, 1     (Pages: 050-052)

A Case of Mediterranean Spotted Fever Misdiagnosed as Drug Allergy

Süda TEKIN 1, Ayhan GÖZAYDIN 2, Ayşe Bilge ÖZTÜRK 3,

1 Department of Infectious Diseases and Clinical Microbiology, Koç University Hospital, İstanbul, Turkey
2 Department of Infectious Diseases and Clinical Microbiology, Primer Hospital, Gaziantep, Turkey
3 Department of Allergy and Immunology, Koç University Hospital, İstanbul, Turkey

DOI: 10.21911/aai.5045
Viewed: 248
 - 
Downloaded : 114

Skin rashes are observed in about 2-3% of patients taking medication for any reason. Since the cutaneous manifestations are also common in viral exanthemas, rickettsial-bacterial infections and rheumatologic diseases, it is important to exclude other conditions that may mimic drug-induced allergic reactions in patients having skin rashes. Here, we report a patient of Mediterranean Spotted Fever (MSF) who was initially misdiagnosed as a drug eruption. The clinician should take into account the skin manifestations that can also be seen in the course of infectious diseases and they should consider the possibility of various infections in the diagnosis of drug allergy such as a Mediterranean Spotted Fever.

Keywords : Drug hypersensitivity, exanthema, Mediterranean spotted fever, rickettsia